MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Catalog Number US35130510
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the ultrascore 035.During the procedure the sheath allegedly difficult to insert.Reportedly the balloon allegedly got stuck in the sheath and when trying to pull back it got tear.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the ultrascore 035.During the procedure, the balloon got stuck in the sheath and no removal was possible.Reportedly, when trying to pull back it, the balloon got tore apart.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 035 pta dilatation catheter in two segments returned for evaluation.During visual evaluation, the balloon catheter was received in two segments with a circumferential break on the outer catheter.Segment 1 consist of the balloon catheter which was noted to have a break on the distal tip.The distal tip was still attached to the score wires.Dried saline was noted within the balloon on the distal end.Segment 2 consist of the remainder of the catheter from the break and the y-body.The y-body had the strain relief detached and the springs extending out.A stop cock was connected to the inflation luer.No measurements of the segment were taken due to the distal tip break.No other functional testing performed due to the condition of the device.Three photos were provided and reviewed.All three photo shows ultrascore 035 device loaded onto guidewire and connected to syringe in the inflation lumen.The strain relief was noted to dislodge from the device and spring appeared to be stretched.Blood residues were noted in the inflation lumen.Balloon and scoring wires are not visible in the provided photo.No other anomalies were noted.Therefore, the investigation is confirmed for the reported detachment as the device was returned in two segments.Also, the investigation is confirmed for the identified break as distal tip of the balloon was noted to have a break.However, the investigation remains inconclusive for the reported sheath removal difficulty as functional testing could not be performed due to the condition of the device returned.A definitive root cause for the reported sheath removal difficulty, detachment and identified break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22086286
Report Number2020394-2025-00797
Device Sequence Number12734004
Product Code PNO
UDI-Device Identifier00801741116773
UDI-Public(01)00801741116773(17)270128(10)GFHY1985
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS35130510
Device Lot NumberGFHY1985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown